Texas, 2003

Hail in Texas, April 22, 2003

April 22, 2003 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 22, 4:45 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 22, 4:45 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CDT TUE APR 22 2003

.AVIATION DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WEST AND SOUTHWEST OF
AIRPORTS EARLY THIS MORNING. CURRENT TRENDS WOULD TAKE THEM OVER
KACT AROUND 12Z AND NEAR METRO AIRPORTS AROUND 15Z. THIS ACTIVITY
SHOULD DECREASE SOMEWHAT IN THE LATE MORNING...THEN INCREASE AGAIN
LATE IN THE DAY. SHOULD BE MVFR WITH CIGS OVC020-030 AFTER 04Z.

.PUBLIC DISCUSSION ISSUED AT 358 AM...
CLOSED LOW IN THE SOUTHWEST WILL MOVE EAST ACROSS THE CENTRAL PLAINS
OVER THE NEXT FEW DAYS...AND IT APPEARS WE MAY ACTUALLY GET SOME
RAIN FROM THIS EVENT.  GULF MOISTURE IS RETURNING TO THE
REGION...WITH ELEVATED PRECIP INCREASING TO OUR SOUTHWEST THIS
MORNING.  LOOK FOR THIS TO MOVE INTO NORTH TEXAS...WITH CHANCES
INCREASING WEDNESDAY AS LOW GETS CLOSER.

ALL INDICATIONS ARE THAT ENERGY WILL INCREASE DRAMATICALLY TOMORROW
WITH TRWS BECOMING LIKELY BY AFTERNOON AS THE DRYLINE BECOMES
ACTIVE.  AS A SQUALL LINE DEVELOPS AND MOVES EAST...INSTABILITIES
WILL INCREASE TO ALLOW A GOOD CHANCE FOR SEVERE WEATHER DURING THE
AFTERNOON AND EVENING HOURS...ESPECIALLY IN THE WEST AND CENTRAL
PORTIONS.

SYSTEM WILL MOVE FAIRLY QUICKLY AS THE NEXT...AND STRONGER UPPER
LOW...MOVES ONSHORE AND EJECTS THE FIRST LOW TO THE EAST WITH PRECIP
SHOULD EAST OF THE AREA BY THURSDAY MORNING.  THE NEXT CHANCE FOR
RAIN ON MONDAY AS THE SECOND LOW APPROACHES.

FCSTID =   42
DFW   76  61  74  60 /  30  30  60  60
ACT   76  62  75  59 /  50  30  60  60
PRX   74  60  74  56 /  30  30  60  60
DTO   74  60  74  58 /  30  30  60  60
TKI   74  61  74  58 /  30  30  60  60
DAL   76  61  74  60 /  30  30  60  60
TRL   76  62  74  59 /  30  30  60  60
CRS   76  62  75  59 /  40  30  60  60
TPL   76  63  77  59 /  50  40  60  60

.FWD...
TX...NONE.
Hazardous weather outlook, Apr 22, 3:36 AM CST, 4 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-222100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT TUE APR 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TODAY AND TONIGHT.
WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...THEY WILL BE
CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40
MPH.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THE
PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.
HOWEVER...VERTICAL WIND PROFILES SUGGEST THE POSSIBILITY OF A FEW
TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bell

When
April 22, 7:47 AM CST
Where
Bell County, Temple Muni Arpt
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.150, -97.400

Enough hail accumulated on Interstate 35 to cause some automobile accidents.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353585.